Alert archive / Guam / Small Craft Advisories in 2021
Small Craft Advisory 12, NWS Guam
NWS Guam issued this small craft advisory at Aug 16, 2021, 8:17 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2021, 8:17 PM CDT (01:17 UTC)
- Expired
- Aug 17, 2021, 9:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Guam
The text
As transmitted.
429 WHGM70 PGUM 170117 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 1117 AM ChST Tue Aug 17 2021 PMZ152>154-171400- /O.NEW.PGUM.SC.Y.0012.210817T0117Z-210817T1400Z/ Rota Coastal Waters-Tinian Coastal Waters-Saipan Coastal Waters- 1117 AM ChST Tue Aug 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT TONIGHT... * WHAT...Southeast winds 20 to 25 kt, with frequent gusts up to 30 kt and seas 8 to 10 feet. * WHERE...Rota, Tinian and Saipan Coastal Waters. * WHEN...Until midnight tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PAVLIUKOIT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Aug 16, 6:05 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 16, 6:05 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 905 AM ChST Tue Aug 17 2021 .Marianas Synopsis... Guam Doppler weather radar shows Tropical Depression 16W near 13.0N and 146.0E. Frequent showers associated with TD 16W will affect the Marianas today, moreso Guam and Rota. The Ipan buoy reveals combined seas of 4 to 5 feet, composed mainly of east swell with some east wind waves on top of them. && .Discussion... The center of Tropical Depression 16W is expected to pass very close to Guam in the next several hours. At this point, the affects of the circulation will be at their maximum. Starting tonight, they will begin to diminish. This week looks to remain fairly cloudy, however shower activity will drop back to near normal levels, and seas will diminish back to between 2 and 4 feet. Preliminary indications are that next week will allow the Marianas to dry out a little and have some clearer skies. Since Tropical Depression 16W did not intensify as much as anticipated, seas and winds were also underwhelming. Therefore, canceled all advisories except the Flash Flood watch. && .Hydrology... An Urban and Small Stream Flood Advisory was issued this morning when a rainband dropped from 0.5 to 1.5 inches in a couple of hours. The ground is now saturated once again, and another big area of rain is headed our way. This could create the environment for some flash flooding. Especially if you are in a low-lying or poor drainage area, stay tuned and listen for possible flash flood warnings. Once the rain lets up, a day or two of normal rainfall will allow the ground to no longer be oversaturated. && .Tropical systems... Tropical Depression 16W is currently located just east of the Marianas around 13N146E at 18Z (4 am ChST). TD 16W remains unorganized with the low-level circulation of the system difficult to find. As TD 16W continues to impact Guam and the CNMI, heavy showers and gusty winds up to 35 mph are possible through this evening. The JTWC and JMA forecast for 16W remains unchanged with the system staying below tropical storm strengthen until after it is west of the Marianas. && .Eastern Micronesia... A couple of features look to make the weather more interesting over the next few days. Currently, a surface trough extends from southwest of Pohnpei to just east of there, while continuing to the north. This feature is located along an axis from 3N156E to 7N160E to 12N162E. Another trough marks the leading edge of good trade wind convergence located just west of Majuro, extending from 5N166E to 8N169E. Both of these features will affect Pohnpei and Kosrae in the coming days with at least scattered showers and isolated thunderstorms. The lead trough is very well-defined and will probably increase the shower coverage to numerous at Pohnpei late tonight through Thursday, with some locally heavy rainfall possible. Farther east at Majuro, the second trough located just to your west will maintain the possibility of scattered showers and perhaps a thunderstorm at your location today, with just isolated showers expected tonight, before another disturbance increases your rainfall potential for Wednesday into Thursday, decreasing thereafter. && .Western Micronesia... The biggest forecast challenge is at Yap. As TD 16W moves through the Marianas it is forecast to gradually strengthen once it gets west of the islands, which could bring a monsoon-like influx of moisture into the system across Yap, increasing convective potential. However, the system has struggled over the last 24 to 36 hours, and only a slow strengthening is expected during the next 24 hours or so, which may keep the better moisture and lift to your north. This is also what the latest time height series implies. Never-the-less, we'll keep an eye on it. Otherwise, look for isolated showers for Palau and Yap to be the theme through Friday, before a trough currently near Pohnpei brings increasing shower and thunderstorm potential. At Chuuk, the Pohnpei trough will start to affect you later tonight into Wednesday, as isolated showers increase to scattered coverage, with a few thunderstorms possible. These showers will then increase to Numerous tomorrow afternoon and through Wednesday night as the trough moves overhead, with rainfall potential gradually decreasing as we head through the remainder of the week. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...Flash Flood Watch through late tonight for GUZ001>004. MP...None. Marianas Waters...None. && Marianas: Stanko Micronesia: Doll Tropical: Slaughter
Nearby
Small Craft Advisories in Guam, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.